# SDR CA140612005

- Difficulty date: June 12, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 208
- Aircraft time: 4,332 hours
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel Half
- Part number: C30599
- Condition: Cracked
- Location: Landing Gear
- Part time: 2,126 hours
- Component: Wheel Assy, Mcauly, D30500
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(CAN) OUR CARAVAN ON AMPHIBIOUS FLOATS WIPLINE 8000S, WAS LANDING JUNE 11 AT THE COMPANIES HOME BASE WHEN ON LANDING & TAXIING NOTICED A VIBRATION COMING FROM THE FRONT WHEELS.  TAXIED TO THE COMPANY RAMP & NOTED THE FRONT RIGHT TIRE WAS FLAT.  UPON FURTHER INSPECTION HE FOUND THE WHEEL WAS MISSING BOLTS & BROKEN APART.  THE AIRPORT WAS NOTIFIED IMMEDIATELY OF THE POSSIBILITY OF FOD ON THE RUNWAY.  THE PILOT CONTACTED MAINTENANCE OF THE PROBLEM.  HE DID NOTE THAT THE FIRST TOUCHDOWN OF THE FORWARD WHEELS WAS CLOSE TO OR AT A SEEM IN THE RUNWAY.  THE WHEEL WAS FOUND IN TWO PIECES & SECTIONS OF THE ONE HALF WERE INSIDE -THE INNER TUBE.  ONLY ONE OF THE 3 THROUGH BOLTS WERE FOUND.  THE BEARINGS WERE FOUND TO BE IN SERVICEABLE CONDITION WITH NO SIGNS OF OVERHEATING OR SEIZING.  THE ONE BEARING HOUSING BROKE AWAY FROM THE CENTER OF THE WHEEL.  ONE BOLT HOLE WAS BROKEN WITH A SMALL SECTION MISSING.  THE INNER TUBE WAS CUT & THE TIRE WAS GOUGED.  THE WHEEL FORK WAS SLIGHTLY DAMAGED.  THE FORK ASSEMBLY SLIGHT DAMAGE WAS BLENDED OUT & A SERVICEABLE WHEEL ASSEMBLY WAS INSTALLED.  THE COMPANY HAS ONE OTHER CARAVAN ON AMPHIBIOUS FLOATS & WAS CHECKED FOR ALONG WITH OTHER WHEEL ON ORIGINAL AIRCRAFT FOR SIMILAR DEFECTS.  A NEW WHEEL ASSEMBLY OF A DIFFERENT MANUFACTURER WAS ORDERED IAW THE WIPLINE PARTS MANUAL.  THE FORK ASSEMBLY WAS ALSO ORDERED.  IT APPEARS THAT ONE OF THE BOLTS MAY HAVE BROKEN LEAVING THE OTHER TWO TO HOLD THE LOAD & EVENTUALLY FAILED ALSO.  THE ONE BOLT THAT WAS FOUND DID NOT BREAK BUT DID HAVE METAL ON THE TREADS AS IF AS IF THE NUT FAILED.  THIS WAS NOT A HARD LANDING & THE AIRCRAFT WAS ALMOST EMPTY.
